MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Failure to Advance (2524); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not been returned to the manufacturing site.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during the cataract surgery with intraocular lens (iol) implant procedure lens stuck with the injector plunger and cracked when further advance.The physician explanted and completed the procedure with backup lens without any complication.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics are bent in the gusset and distal area.One haptic was broken in the distal tip area (not returned).The optic was torn/split/cracked into two portions.Both portions have multiple scratches on the anterior and posterior sides of the optic.The optic was pressed between the posts and down into the well area of the lens case.Upon return, the lens was observed to be placed into the lens case incorrectly resulting in damage.No cartridge returned for evaluation.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The issue was indicated to be that the lens was stuck with the handpiece plunger.The lens was not returned in a cartridge for evaluation.The cartridge was not returned for evaluation.The instruction for use (ifu) instructs: the lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu also instructs to completely fill the cartridge with ophthalmic viscoelastic devices (ovds) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Other lens damage was observed that may have occurred due to how the lens was positioned in the lens case for return.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16086107
Report Number1119421-2023-00023
Device Sequence Number11273942
Product Code HQL
UDI-Device Identifier00380655093184
UDI-Public00380655093184
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.195
Device Lot Number15434690
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient SexMale